Oklahoma, 2007

Damaging Winds in Oklahoma, March 29, 2007

March 29, 2007 · NWS TSA · 2 events in 2 counties and zones

Widespread showers and thunderstorms developed ahead of an approaching cold front. A few of the storms became severe, producing strong damaging wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Widespread showers and thunderstorms developed ahead of an approaching cold front. A few of the storms became severe, producing strong damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 29, 2:04 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 29, 2:04 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
304 PM CDT THU MAR 29 2007

.DISCUSSION...
POTENT UPPER SYSTEM LOCATED OVER THE ROCKY MOUNTAINS WILL BE DRIFTING
EASTWARD. A COUPLE OF STRONG SHORT WAVES ROTATING AROUND THE UPPER
LOW WILL PROVIDE INTERESTING CONDITIONS FOR THE REGION TONIGHT AND
AGAIN FRIDAY NIGHT INTO SATURDAY.

PRECIPITABLE WATER VALUES WILL BE IN THE INCH AND A QUARTER TO INCH AND
A HALF RANGE SO HEAVY RAIN POTENTIAL CAN NOT BE IGNORED...ESPECIALLY IN
THE WEST...BUT GOOD MOVEMENT MAY LIMIT AMOUNTS. UNLESS A FOCUS BOUNDARY
SETS UP WITH TRAINING OF STORMS...DO NOT THINK AMOUNTS WILL BE EXCESSIVE
TONIGHT. HOWEVER...SOME AREAS MAY BECOME SATURATED TONIGHT AND
ADDITIONAL RAIN FRIDAY NIGHT COULD CAUSE A POSSIBLE FLASH FLOOD
SITUATION THAT NEEDS TO BE WATCHED. WILL MENTION HEAVY RAIN POSSIBLE
ALONG WITH THE POSSIBILITY OF SOME SEVERE. AVAILABLE INSTABILITY AND
LAPSE RATES NOT OVERLY IMPRESSIVE WITH UPPER LOW REMAINING TO OUR WEST
BUT MORE THAN SUFFICIENT TO CAUSE A FEW CELLS TO BECOME SEVERE.

MOST OF THE FORECAST AREA WILL BECOME DRY SLOTTED ON SATURDAY WITH
NORTHEAST OKLAHOMA POSSIBLY SEEING A LITTLE WRAP AROUND AS THE UPPER
LOW PULLS NORTHEAST. HAVE STAYED CLOSE TO GUIDANCE USING A BLEND OF
THE NAM AND GFS WHICH SEEMS TO FIT OTHER MODELS WELL.

EXTENDED PORTIONS OF FORECAST HAVE THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE MONDAY NIGHT AND TUESDAY TIME FRAME. HAVE STAYED
CLOSE TO GUIDANCE TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  73  55  67 /  80  70  90  30
FSM   62  77  59  71 /  50  40  70  80
MLC   62  75  58  71 /  70  50  80  60
BVO   61  73  53  65 /  80  70  90  30
FYV   60  75  56  67 /  50  50  70  80
BYV   59  73  57  68 /  40  60  60  90
MKO   62  73  57  67 /  70  70  80  60
MIO   61  73  56  67 /  70  70  80  50
F10   61  73  57  68 /  80  70  90  50
HHW   62  77  58  72 /  70  30  70  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....15
Hazardous weather outlook, Mar 29, 3:37 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT THU MAR 29 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
437 PM CDT THU MAR 29 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
 	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

DISCUSSION...
A LARGE THUNDERSTORM COMPLEX CONTINUES TO SLOWLY ADVANCE
EASTWARD INTO EASTERN OKLAHOMA THIS AFTERNOON...AND CONDITIONS
AHEAD OF THESE THUNDERSTORMS ARE SUPPORTIVE OF SEVERE WEATHER.
WIND PROFILES IN THE LOWEST LEVELS OF THE ATMOSPHERE ARE
FAVORABLE FOR TORNADIC POTENTIAL...AND DESPITE THE LIMITED
INSTABILITY...ANY STORM WHICH CAN DEVELOPED A SUSTAINED UPDRAFT
WILL ALSO CONTAIN TORNADIC POTENTIAL.  ADDITIONALLY...THE
THREAT OF HAIL AND STRONG STRAIGHT LIGHT WINDS WILL ALSO
EXIST WITH THE STRONGEST STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE MAIN UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO THE
REGION ON FRIDAY INTO SATURDAY WITH AN INCREASING THREAT FOR
SEVERE WEATHER AND HEAVY RAINFALL.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF NORTHEAST OKLAHOMA FRIDAY AFTERNOON AS A WARM FRONT
BEGINS TO LIFT NORTH OF THE AREA. THE MAIN CONVECTIVE LINE IS
EXPECTED TO DEVELOP WEST OF THE AREA AND MOVE INTO EASTERN
OKLAHOMA FRIDAY NIGHT WITH A SIGNIFICANT THREAT FOR SEVERE
WEATHER...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. THIS THREAT
WILL CONTINUE INTO SATURDAY ACROSS FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS AS THE UPPER LOW LIFTS SLOWLY NORTHEAST.

ANOTHER COLD FRONT WILL MOVE INTO THE REGION BY THE EARLY PART OF
NEXT WEEK WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS SHOULD CONTINUE TO MONITOR THE LATEST FORECAST CONCERNING
THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING THROUGH SATURDAY.
THREAT PROBABILITIES WILL CONTINUE TO BE REFINED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 29, 4:11 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT THU MAR 29 2007

OKZ054-055-060-061-067-292245-
OSAGE OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
511 PM CDT THU MAR 29 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN WAGONER...SOUTHWESTERN ROGERS...SOUTHERN
     WASHINGTON...OSAGE AND TULSA

AT 511 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES NORTHWEST OF HOMINY JENKS TO LEONARD...
MOVING NORTH AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE TULSA...CLAREMORE...CATOOSA...PAWHUSKA...HOMINY
...BROKEN ARROW...RAMONA...AND ONETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The radar

The Tulsa radar (KINX), 19 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wagoner

When
March 29, 4:30 PM CST
Where
Wagoner County, 3 mi NE of Broken Arrow
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.081, -95.742

Estimated 60 mph thunderstorm wind blew down large limbs.

Thunderstorm Wind, Osage

When
March 29, 4:57 PM CST
Where
Osage County, 3 mi SE of Avant
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.449, -96.032

Strong thunderstorm wind blew down a tree on Highway 11.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14750, 14749.